Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 71, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 8, 2006, 6:32 PM MST for Pima County, Arizona. It was in force for 118 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2006, 6:32 PM MST (01:32 UTC)
- Expired
- Aug 8, 2006, 8:30 PM MST
- In force
- 118 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 21 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:30 PM MST | FLASH FLOOD | Tucson, AZ | FLOODING AT SAHUARITA RD WITH CARS STUCK |
| Aug 8, 8:00 PM MST | FLASH FLOOD | Tucson, AZ | TWO HOMES FLOODED DUE TO AN OVER FLOWING WASH AT 2000 SOUTH 2ND AVENUE |
| Aug 8, 8:00 PM MST | FLASH FLOOD | Tucson, AZ | STREET FLOODING AT 6TH AND PARK AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2680 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 090135
FFWTWC
AZC019-090430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
632 PM MST TUE AUG 8 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...TUCSON...GREEN VALLEY
* UNTIL 930 PM MST
* AT 625 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM AN AREA OF STRONG TO SEVERE THUNDERSTORMS
EXTENDING FROM NEAR THE RINCON MOUNTAINS THROUGH THE SAHUARITA
AREA. MOVEMENT WAS TO THE WEST AT 10 TO 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAIL...
TUCSON INTERNATIONAL AIRPORT...EASTERN AND SOUTHERN TUCSON AND
SAHUARITA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3179 11115 3175 11070 3197 11046 3242 11046
3231 11097
$$
WEATHER.GOV/TUCSON3 follow-up statements
000
WGUS75 KTWC 090222
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
716 PM MST TUE AUG 8 2006
AZC019-090430-
PIMA AZ-
716 PM MST TUE AUG 8 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR
EASTERN PIMA COUNTY...
AT 715 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SEVERE THUNDERSTORMS EXTENDING GENERATING
EXTREMELY HEAVY RAINFALL FROM NEAR CENTRAL TUCSON TO SAHUARITA AND
SAN XAVIER MISSION.
SOME RAINFALL AMOUNTS INCLUDE
0.98 AT MANNING CAMP
1.18 TUCSON DIVERSION CHANNEL AT AJO RD DETENTION BASIN
1.02 MISSION RD NORTH OF CONTINENTAL
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
WASHES... STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3173 11116 3181 11068 3197 11046 3242 11046
3240 11116
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 090249
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
740 PM MST TUE AUG 8 2006
AZC019-090430-
PIMA AZ-
740 PM MST TUE AUG 8 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR
EASTERN PIMA COUNTY...
AT 740 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF STRONG TO SEVERE THUNDERSTORMS PRODUCING
EXTREMELY HEAVY RAIN FROM THE GREATER TUCSON AREA SOUTHWARD TO
LOCATIONS WEST OF SAHUARITA AND GREEN VALLEY. STORM MOVEMENT WAS TO
THE WEST AND NORTHWEST AT 15 MPH.
SOME RAINFALL AMOUNTS INCLUDE
1.54 INCHES AT TUCSON DIVERSION CHANNEL AT AJO RD DETENTION BASIN
1.30 SUMMIT VIEW ELEMENTARY SOUTH OF TIA
1.14 MISSION RD NORTH OF CONTINENTAL
1.00 AT BOTH MANNING CAMP AND PARK TANK
0.87 TUCSON INTERNATIONAL AIRPORT
IN ADDITION...RADAR RAINFALL ESTIMATES INDICATED A LARGE AREA OF
AMOUNTS IN EXCESS OF 2 INCHES ALONG INTERSTATE 19 THROUGH TO JUST
NORTH OF GREEN VALLEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
WASHES...STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3173 11116 3181 11068 3197 11046 3234 11054
3247 11125 3199 11125
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 090330
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
823 PM MST TUE AUG 8 2006
AZC019-090430-
PIMA AZ-
823 PM MST TUE AUG 8 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR
EASTERN PIMA COUNTY...
AT 820 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF STRONG TO SEVERE THUNDERSTORMS PRODUCING
EXTREMELY HEAVY RAIN OVER PORTIONS OF EASTERN PIMA COUNTY. THE
HEAVIEST RAIN WAS NOTED NEAR NORTHWEST TUCSON...THE REDINGTON PASS
AREA...AS WELL AS NORTHERN AND EASTERN PORTIONS OF THE CATALINAS.
SOME RAINFALL AMOUNTS INCLUDE
1.57 INCHES AT TUCSON DIVERSION CHANNEL AT AJO RD DETENTION BASIN
1.34 SUMMIT VIEW ELEMENTARY SOUTH OF TIA
1.18 MISSION RD NORTH OF CONTINENTAL
1.02 MANNING CAMP
0.91 TUCSON INTERNATIONAL AIRPORT
IN ADDITION...RADAR RAINFALL ESTIMATES INDICATED A LARGE AREA OF
AMOUNTS IN EXCESS OF 2 INCHES ALONG INTERSTATE 19 THROUGH TO JUST
NORTH OF GREEN VALLEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
WASHES...STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3173 11116 3181 11068 3197 11046 3252 11047
3250 11124 3199 11125
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:12 PM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 8, 2:12 PM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 212 PM MST TUE AUG 8 2006 .SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL BUILD WESTWARD...WITH AN EASTERLY TO SOUTHEASTERLY FLOW RETURNING TO SOUTHEAST ARIZONA. EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...UPPER AIR CHARTS THIS MORNING SHOWED UPPER HIGH OVER NORTHERN NEW MEXICO WITH EAST TO SOUTHEAST FLOW ACROSS SOUTHEAST ARIZONA. FURTHER WEST THE FLOW IS SOUTH TO SOUTHWEST WITH UPPER LOW IN SOUTHWEST OREGON. CLOSER LOOK AT WATER VAPOR IMAGERY THIS AFTERNOON SHOWED THAT THERE IS A VERY WEAK DISTURBANCE APPROACHING EL PASO MOVING WEST AROUND 15 MPH. 12Z TUCSON SOUNDING SHOWED BETTER FLOW THAN YESTERDAY WITH EL PASO A SMIDGE STRONGER. GOES PRECIPITABLE WATER IMAGERY THIS MORNING/EARLY THIS AFTERNOON SHOWED VALUES APPROACHING 2 INCHES IN THE LOWER DESERTS WHILE A WEDGE OF DRIER WITH VALUES DOWN NEAR AN INCH IN FAR SE AZ/SW NM. HOWEVER THIS WEDGE HAS BEEN DECREASING AS HIGH VALUES ASSOCIATED WITH AFOREMENTIONED DISTURBANCE CLOSING IN ON EL PASO. SO FAR THIS HAVE BEEN WORKING OUT AS WHAT WAS SAID IN THE MORNING DISCUSSION. THE FOCUS THIS AFTERNOON/EVENING WILL BE WEST OF TUCSON WHERE HEAVY RAIN WILL BE THE ISSUE. THE DRIER AIR EAST OF TUCSON HAS INHIBITED DEEPER CONVECTION THIS AFTERNOON. THIS PUT TUCSON RIGHT IN THE MIDDLE WHERE ONLY ISOLATED ACTIVITY COULD HAPPEN OR IT IS A BIT MORE WIDESPREAD. THE DISTURBANCE NEAR EL PASO WILL MOVE INTO THE AREA OVERNIGHT AND MAY HAVE ENOUGH LIFT TO KEEP ISOLATED ACTIVITY GOING. OVERNIGHT LOW TEMPERATURES WILL AGAIN BE WARM. NOT MUCH WILL CHANGE OVER THE NEXT SEVEN DAYS WITH UPPER HIGH OVER THE SOUTHERN PLAINS AND MEAN UPPER TROF OVER THE PACIFIC NW. THUS EXPECT THE WEATHER TO REMAIN RELATIVELY ACTIVE WITH DAY-TO-DAY VARIABILITY OF THUNDERSTORM COVERAGE. HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMALS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:06 PM MST | Flash Flood Warning | TWC | Santa Cruz | 54 min |
| Aug 8, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 46 min |
| Aug 8, 6:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 63 min |
| Aug 8, 7:01 PM MST | Dust Storm Warning | TWC | 86 min | |
| Aug 8, 7:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 95 min |
| Aug 8, 7:59 PM MST | Flash Flood Warning | TWC | Santa Cruz | 61 min |
| Aug 8, 8:20 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 25 min |
| Aug 8, 8:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 8, 9:15 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Aug 9, 3:36 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 39 min |
| Aug 9, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 61 min |
| Aug 9, 4:54 PM MST | Flash Flood Warning | TWC | Cochise | 66 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.